aequationes mathematicae

, Volume 62, Issue 1–2, pp 136–142 | Cite as

Distributional methods for functional equations

  • J. A. Baker

Summary.

At the 37th International Symposium on Functional Equations (Huntington, West Virginia, May 16—23, 1999) the author presented a distributional method for solving certain functional equations of the form¶¶\( \sum^N_{k=0}c_k(\xi)f_k(F_k(\xi))=0,\quad \xi\in\Omega \).¶Here \( \Omega \) is a region (nonempty, open, connected set) in \( {\Bbb R}^{n},\,c_k : \Omega \rightarrow {\Bbb C} \) are given \( C^\infty \) functions and \( F_k : \Omega \rightarrow {\Bbb R}^{m_k} \) are given submersions for \( 0\leq k\leq N \)>. In this paper we further exploit that method to determine the continuous, locally integrable and distributional solutions of two such equations introduced at the same meeting, one by Z. Daróczy and the other by K. Heuvers.

Keywords. Functional equations, distributions. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel, 2001

Authors and Affiliations

  • J. A. Baker
    • 1
  1. 1.Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1, e-mail: jabaker@math.uwaterloo.caCA

Personalised recommendations